MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MEDIUM-LARGE CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST SP; MEDIUM-LARGE CLIP APPLIER
Model Number 430005-57
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the 6mm medium-large clip applier instrument to perform failure analysis.The instrument was analyzed, and the complaint was not confirmed by failure analysis.The instrument was tested on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grip tips opened and closed properly.The clip test was performed multiple times and passed.Additional observation(s) not reported by site: the instrument was found to have corrosion/contamination on the bearings.The grip input disk bearings have oxidation, characterized by orange discoloration.Corrosion developed along the outer ring on the bearing.The probable root cause cannot be determined based on the information provided and failure analysis results.No product issue was identified.The reported event was not confirmed as failure analysis found no functional issue.The medium-large clip applier was visually inspected and evaluated for its mechanical and/or electrical characteristics.The failure analysis investigations and in-house testing of the returned product revealed no issues related to the customer reported event.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the single port medium-large clip applier instrument failed to deploy the clip.The user completed the procedure and no known impact or patient consequence was reported.

Brand Name
ENDOWRIST SP
Common Device Name
MEDIUM-LARGE CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22065783
Report Number2955842-2025-21525
Device Sequence Number7849045
Product Code NAY
UDI-Device Identifier00886874114292
UDI-Public(01)00886874114292(10)K10240118
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430005-57
Device Catalogue Number430005
Device Lot NumberK10240118 0008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2025
Initial Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown